Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 63, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Jun 3, 1995, 2:12 AM CDT for Beckham County, Oklahoma. It was in force for 48 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 3, 1995, 2:12 AM CDT (07:12 UTC)
- Expired
- Jun 3, 1995, 3:00 AM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Beckham County, OK
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 825 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1380 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 030713
TOROKC
OKC009-030800-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
212 AM CDT SAT JUN 03 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHWESTERN OKLAHOMA
BECKHAM
INCLUDING THE FOLLOWING LOCATIONS
CARTER...DOXEY AND SAYRE
AT 212 AM CDT DOPPLER RADAR INDICATED A DEVELOPING TORNADO 9
MILES SOUTH OF SAYRE.
THE TORNADO WAS MOVING EAST NORTHEAST AT 25 MPH.
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
LAT...LON 3515 9938 3513 9971 3517 9976 3535 9980
3532 9953
CSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Jun 2, 9:16 PM CDT, 4 hours 56 minutes earlier.
Area forecast discussion, Jun 2, 9:16 PM CDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 915 PM CDT FRI JUN 2 1995 UPDATED ZNS TO REDUCE POPS MOST SXNS WITH EXCEPTION OF XTRM SERN ZNS. DRYLINE WL RMN WELL WEST OF FA OVRNGT. .. ALTHO CUD SOME RMNTS OF WTX CNVCTN DRFTG INTO WRN ZNS LATE TNGT. 32 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, Jun 3, 12:54 AM CDT, 1 hour 18 minutes before
LOCAL STORM REPORT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 0053 AM CDT SAT JUN 3 1995 TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS... DATE ....COUNTY LOCATION.... 1645 PM 2E CHANDLER OK 1.00 INCH DIAMETER HAIL 6/2/95 LINCOLN AND 40-45 MPH WINDS 2346 PM IN SAYRE OK 1.00 INCH DIA HA@IL 6/2/95 BECKHAM BY P.D. CW
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:50 PM CDT | Flash Flood Warning | OUN | Pushmataha | 2 hr |
| Jun 2, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Choctaw, Pushmataha | 46 min |
| Jun 2, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 38 min |
| Jun 2, 11:20 PM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 40 min |
| Jun 2, 11:45 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 45 min |
| Jun 3, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 45 min |
| Jun 3, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| Jun 3, 12:27 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 48 min |
| Jun 3, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Dewey | 48 min |
| Jun 3, 1:45 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 60 min |
| Jun 3, 1:54 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 66 min |
| Jun 3, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 63 min |
| Jun 3, 3:17 AM CDT | Flash Flood Warning | OUN | Washita | 118 min |
| Jun 3, 3:45 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 60 min |
| Jun 3, 4:03 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 57 min |
| Jun 3, 6:40 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 50 min |
| Jun 3, 8:45 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 45 min |
| Jun 3, 9:17 AM CDT | Tornado Warning | OUN | Beckham | 43 min |
| Jun 3, 9:33 AM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 11:29 AM CDT | Flash Flood Warning | OUN | Roger Mills | 3 hr |
| Jun 3, 1:45 PM CDT | Flash Flood Warning | OUN | Beckham | 3 hr |
| Jun 3, 6:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 35 min |
| Jun 3, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 40 min |
| Jun 3, 6:57 PM CDT | Tornado Warning | OUN | Harmon | 48 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.